Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Michael Makkai and Robert Paré
Title: Accessible categories: The foundations of categorical model theory
Additional book information: Contemporary Mathematics, vol. 104, American Mathematical Society, Providence, RI, 1989, 176 pp., $31.00. ISBN 0-8218-5111-X.

References [Enhancements On Off] (What's this?)

  • 1. M. Artin, A. Grothendieck and J. L. Verdier, Théorie des topos et cohomologic etalé des schémas, Lecture Notes in Math., vol 269, Springer-Verlag, Berlin and New York, 1972. MR 354653
  • 2. J. Benabou, Structures algébrique dans les catégories, Cahiers Topologie Géom. Différentielle Categoriques 10 (1968), 1-126. MR 244335
  • 3. R. Brown and T. Porter, Mathematics in context, a new course, U. C. N. W. Maths Preprint 90.09, School of Mathematics, The University of Wales, Bangor, Wales.
  • 4. Yves Diers, Catégories localement multiprésentables, Arch. Math. (Basel) 34 (1980), no. 4, 344–356 (French). MR 593951, https://doi.org/10.1007/BF01224971
  • 5. C. Ehresmann, Esquisses et types de structures algébriques, Bull. Instit. Polit., Iasi 14 (1968), 1-14. MR 238918
  • 6. P. Gabriel and F. Ulmer, Lokal präsentierbare Kategories, Lecture Notes in Math., vol. 221, Springer-Verlag, Berlin and New York, 1971. MR 327863
  • 7. R. Guitart and C. Lair, Calcul syntaxique des modèles et calcul des formules internes, Diagrammes 4 (1980), GL1–GL106 (French). MR 684746
  • 8. R. Guitart and C. Lair, Limites et co-limites pour représenter les formules, Diagrammes 7 (1982), GL1–GL24 (French). MR 685055
  • 9. J. Isbell, Small adequate subcategories, J. London Math. Soc. 43 (1968), 242-246. MR 223423
  • 10. J. Isbell, General functorial semantics, I, Amer. J. Math. 94 (1972), 535-596. MR 396718
  • 11. C. Lair, Catégories modelables et catégories esquissables, Diagrammes 6 (1981), L1–L20 (French). MR 684535
  • 12. F. W. Lawvere, Functorial semantics of algebraic theories, Proc. Nat. Acad. Sci. U. S. A. 50 (1963), 869-872. MR 158921
  • 13. D. Lazard, Sur les modules plats, Comp. Rend. Acad. Sci. Paris 258 (1964), 6313-6316. MR 168625
  • 14. M. Makkai and G. Reyes, First order categorical logic, Lecture Notes in Math., vol. 611, Springer-Verlag, Berlin and New York, 1977. MR 505486
  • 15. F. Ulmer, Bialgebras in locally presentable categories, University of Wuppertal, 1977, preprint.

Review Information:

Reviewer: John W. Gray
Journal: Bull. Amer. Math. Soc. 25 (1991), 131-140
DOI: https://doi.org/10.1090/S0273-0979-1991-16045-3
American Mathematical Society